I'm on Pinterest too!

Thursday, May 3, 2018

Frustrations with Medical Providers

Right now, I'm not sure which is worse. The fact that the neurologist assigned to me prescribed me an anti-depression or the fact that my husband spent $30 on this prescription that I have no intention of taking whatsoever.

This doctor thought he could cure my "common" disorder that "most women" suffer from. Fainting spells. That is what he thinks I have! And what does he prescribe me? Nortriptyline. We looked it up when we got home. I'm supposed to take one per night before bed and work my way up to taking 3 a night before bed. He told me it would help me sleep. And by getting better sleep, I would not be so anxious. Because my anxiety is causing the fainting spells. As a woman, I am subconsciously hyperventilating myself.

Imagine my surprise when my husband told me it is mainly used as an antidepressant. To treat clinical depression. And the side effects of this medication? Let's just say I'm already having several of them. And this: 

Some young people have thoughts about suicide when first taking an antidepressant. Your doctor will need to check your progress at regular visits while you are using nortriptyline. Your family or other caregivers should also be alert to changes in your mood or symptoms.

Yeah... I don't need to be brought down daily. I get down. Whenever I start to hurt a lot and I am reminded of everything I'm losing in life. Like when I had to quit working for Amazon. I really miss that place. And it hurts to know that is no longer an option for me. When I sold my bike. Motorcycles are no longer in my future. Tears me up when I am reminded of that fact. Now I can't drive. Bye-bye independence. No more yard sales on Saturday morning. No more flea market trips. Can't even make a quick trip to the store when I need that one thing I'm missing. Wouldn't you be down about something like that? But I do not let it keep me down. I remind myself that I have something to be thankful for. I can still walk. I'm still alive. And my kids are provided for. That is all I have to worry about. But I am not anywhere near being clinically depressed. I have no need for a hormonal balance. 

Check out this little fact:
"This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert." So this is why I have to take it at night? So that I don't have to worry about being able to think and can remain alert around the kiddos. 

And these side effects? No thanks! I'd rather suffer through the pain, kill my liver with all my over the counter pill taking and not sleep than any of these. Some of which are already problems I have and that he was supposed to help me with!

Side Effects

  • Abdominal or stomach pain
  • agitation
  • blurred vision
  • burning, crawling, itching, numbness, prickling, "pins and needles", or tingling feelings
  • chest pain or discomfort
  • clay-colored stools
  • cold sweats
  • confusion about identity, place, and time false beliefs that cannot be changed by facts
  • continuing ringing or buzzing or other unexplained noise in the ears
  • decreased urination
  • depression
  • difficulty in passing urine (dribbling)
  • difficulty with speaking
  • dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position (Though I have this on other times too)
  • double vision
  • fast, pounding, or irregular heartbeat or pulse
  • feeling of warmth
  • feeling, seeing, or hearing things that are not there
  • feeling that others are watching you or controlling your behavior
  • feeling that others can hear your thoughts (What the heck?!)
  • general feeling of tiredness or weakness
  • hostility
  • hyperventilation
  • inability to move the arms, legs, or facial muscles
  • inability to speak
  • irritability
  • loss of balance control
  • lower back or side pain
  • mood or mental changes
  • muscle spasm or jerking of all extremities
  • muscle trembling, jerking, or stiffness
  • nightmares
  • pain or discomfort in the arms, jaw, back, or neck
  • painful or difficult urination
  • panic
  • perspiration
  • pinpoint red or purple spots on the skin
  • redness of the face, neck, arms, and occasionally, upper chest
  • restlessness
  • seizures
  • slurred speech
  • sores, ulcers, or white spots on the lips or in the mouth
  • stiffness of the limbs
  • sweating (Is this not the same as perspiration?)
  • swelling of the face, ankles, legs, or hands
  • talking, feeling, and acting with excitement
  • trouble sleeping
  • twisting movements of the body uncontrolled movements, especially of the face, neck, and back
  • weakness in the arms, hands, legs, or feet
Some side effects of nortriptyline may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them: 
  • Bigger, dilated, or enlarged pupils (black part of the eye)
  • black tongue
  • decreased interest in sexual ability or desire
  • difficulty having a bowel movement (stool)
  • enlargement of the breast
  • hair loss or thinning of the hair
  • heartburn
  • hives or welts
  • increase in sexual ability or desire
  • increased sensitivity of the eyes or skin to light
  • pain or discomfort in the chest, upper stomach, or throat
  • peculiar taste
  • severe sunburn
  • small red or purple spots on the skin
  • swelling of the testicles
  • swelling or inflammation of the mouth
  • swollen, painful, or tender lymph glands on side of face or neck
  • vision changes
  • waking to urinate at night
I am genuinely fed up with the medical system. I am thoroughly ready to give up on treatment. If I did not have a goal in my head of where I need to be in the next year, I would call it quits and let this body shut itself down. I have already begun to prepare myself for being confined to a wheelchair.
And should that day arrive, I am going to 'punk out my ride. Steampunk that is. These doctors don't seem to want to accept the fact that I am not "common". Never have been. As a matter of a fact, I consider myself to be more of a medical anomaly. I mean, really. What person gets a topical skin infection that embeds itself in the bone? What woman never gets a single fever? Ever?! And that infection in the bone? I had x-rays, MRI, bone scan and blood work. Doctors found no issues and no indication that there was something wrong. The only way we knew is that I had pain. Lots of it. But no, nothing could possibly be wrong. I was just a whiny 17 year old. Ha! Jokes on you. Here I am, young 30 year old woman claiming to have pain and lightheadedness. No reason at all, right? She's just whiny. She's prone to fainting, because that is common in women. Lose some weight and drink some water. While you are at it, take some antidepressants. You will be fine! I look forward to the day that I can show them just how wrong they truly are.

I'm not backing down. For now, I refuse to give up. But I'm prepared for whatever outcome happens my way. And I won't spend any more money on prescriptions from them. At least I know what will happen when I take 5 Ibuprofen. Or when I take Advil, Aleve and Excedrin.  

No comments:

Post a Comment